Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 14, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Sep 22, 2020, 3:10 AM PDT. It took effect at Sep 23, 2020, 12:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2020, 3:10 AM PDT (10:10 UTC)
- In effect from
- Sep 23, 2020, 12:00 AM PDT
- Expired
- Sep 23, 2020, 5:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
912 WWUS76 KSEW 221010 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 310 AM PDT Tue Sep 22 2020 WAZ516-517-222330- /O.NEW.KSEW.WI.Y.0014.200923T0700Z-200924T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 310 AM PDT Tue Sep 22 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From midnight tonight to 5 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Trees haven't dropped their leaves which will make them more susceptible to damage from windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
590 WWUS76 KSEW 222313 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 413 PM PDT Tue Sep 22 2020 WAZ516-517-231115- /O.CON.KSEW.WI.Y.0014.200923T0700Z-200924T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 413 PM PDT Tue Sep 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...North Coast and Central Coast. * WHEN...From midnight tonight to 5 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
914 WWUS76 KSEW 230955 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 255 AM PDT Wed Sep 23 2020 WAZ516-517-240000- /O.CON.KSEW.WI.Y.0014.000000T0000Z-200924T0000Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 255 AM PDT Wed Sep 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Sep 22, 3:10 AM PDT, 0 minutes earlier.
Area forecast discussion, Sep 22, 3:10 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
310 AM PDT Tue Sep 22 2020
.SYNOPSIS...A vigorous frontal system will bring rain and windy
conditions later tonight and Wednesday. An upper trough will move
over the area behind the front for showers and possible a few
thunderstorms Thursday and Friday. Another frontal system will
affect the area over the weekend then an upper ridge will dry
things out early next week.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...A weak short wave upper
ridge will cross the area today for mainly dry weather after a few
stray showers this morning. There will be plenty of clouds around
to start the day but these should break up for a partly sunny
day. Highs will be near normal today.
A vigorous frontal system will spread rain onto the coast later
tonight and then into the interior on Wednesday. QPF will be
impressive for an early season event with generally a half to one
inch for the interior lowlands, one to two inches for the coast
and Cascades, and two to locally four+ inches for the Olympics.
The front will also bring breezy conditions to most of the area
with a period of stronger winds for the coast and Northwest
Interior. Advisory strength southerly winds look likely for the
coast later tonight into early Wednesday afternoon. Advisory
strength southeast winds are possible for the Northwest Interior
on Wednesday. Highs will be a few degrees below normal on
Wednesday.
An upper trough will move over the area behind the front Wednesday
night and Thursday. This should be a showery period. It will also
be a bit unstable behind the front and isolated thunderstorms are
possible. Highs will be mostly in the lower to mid 60s on
Thursday. Schneider
.LONG TERM /FRIDAY THROUGH MONDAY/...Friday will be cool and
showery as a secondary upper trough swings through. An upper ridge
will start to build over the area next weekend but a warm
advection frontal system coming over the top of the ridge should
keep things rainy at times, especially north. It will dry out on
Monday as the upper ridge strengthens over the area. Highs will
warm into the lower to mid 70s by Monday. Schneider
&&
.AVIATION...Large upper level low in the Gulf of Alaska and
Eastern Pacific. Cold front spinning out of the low moving through
the area Wednesday. Southwest flow aloft. In the lower levels
light flow today becoming strong southeasterly Wednesday.
Ceilings in the 2000-3000 foot range with isolated ceilings below
1000 feet and visibility 3-5 in fog through 18z. Conditions
improving 18z-21z with just middle and high level clouds over the
area after 21z. Ceilings lowering after 06z to 3500 to 4500 feet
with the onset of rain. Rain starting along the coast around 07z
spreading inland to the Cascades by 12z.
KSEA...Ceilings 2000-3000 feet improving to 4000-5000 feet 18z-
21z. Just some middle and high level clouds after 21z. Ceilings
lowering to around 4000 feet after midnight. Light south wind
becoming southeast 4 to 8 knots tonight. Felton
&&
.MARINE...Strong cold front associated with a 980 mb low moving
inland north of Haida Gwaii will move through the waters
Wednesday. Gale force winds developing ahead of the front over the
coastal waters and west entrance to the Strait of Juan de Fuca
tonight. Gales developing at the east entrance to the Strait as
well as the Northern Inland Waters and Admiralty Inlet Wednesday.
Front east of the waters by late Wednesday. Weaker systems moving
through the area Thursday through Saturday.
West swell increasing with the front peaking near 15 feet
Wednesday night and remaining near 15 feet into Friday. Felton
&&
.HYDROLOGY...Two to four inches of rain are expected for the
southern slopes of the Olympics and portions of the Cascades late
tonight and Wednesday. With rivers very low at this time of the
year and the system somewhat progressive, flooding is not forecast
at this time. However, expect significant rises on some rivers,
especially those like the Skokomish that flow out of the southern
Olympics.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from midnight tonight to 5 PM PDT Wednesday for
Central Coast-North Coast.
PZ...Gale Warning from midnight tonight to 6 PM PDT Wednesday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning from 6 AM to 6 PM PDT Wednesday for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Gale Warning from midnight tonight to 2 PM PDT Wednesday for
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 2 AM to 6 PM PDT Wednesday for Central
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:48 AM PDT | Gale Warning | SEW | 39 hr | |
| Sep 22, 2:48 AM PDT | Small Craft Advisory | SEW | 5 days |
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.